Texas, 2006

Flash Flood and Hail in Texas, May 3 to 4, 2006

May 3 to 4, 2006 · NWS EWX · 3 events in 1 county or zone

1 thunderstorm wind, 1 hail, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 3, 8:21 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, May 3, 8:21 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
921 PM CDT WED MAY 3 2006

.UPDATE...
UPDATED FORECAST TO TWEAK 1ST PERIOD POPS/WX/QPF TO SHOW A GREATER
CHANCE FOR PRECIP ALONG THE RIO GRANDE VALLEY AND NO MENTION OF
PRECIP ALONG THE I-35 CORRIDOR UNTIL AFTER MIDNIGHT. ALSO
REESTABLISHED NEAR TERM TEMP...DEWPOINT AND WIND TRENDS BASED ON
THE LATEST OBS AND 00Z NAM12 DATA.

NEW SUITE OF PRODUCTS OUT SHORTLY.

&&

.PREV DISCUSSION... (ISSUED 725 PM CDT WED MAY 3 2006)

AVIATION...MID TO HIGH LEVEL CLOUDS WILL CONTINUE TO MOVE INTO
SOUTH CENTRAL TEXAS AND THE HILL COUNTRY OVER THE NEXT FEW HOURS.
VFR CONDITIONS WILL PREVAIL THROUGH 06Z. AFT 06Z CIGS WILL BEGIN
TO DROP TO MVFR CIGS AND POSSIBLY IFR CIGS AT KSAT AFT 12Z. MAINLY
LOW CLOUDS WILL BE THE ISSUE...WINDS WILL BE STRONG ENOUGH TO
INHIBIT FOG FORMATION. CIGS WILL INCREASE TO VFR CONDITIONS ONCE
AGAIN AFT 18-21Z.

PREV DISCUSSION... (ISSUED 316 PM CDT WED MAY 3 2006)

DISCUSSION...
CLOUD COVER THIS AFTERNOON HAS LIMITED SFC HEATING AND ANTICIPATED
CONVECTIVE DEVELOPMENT ACROSS THE CWFA. STILL MAY SEE ISOLATED TSTMS
LATE THIS AFTERNOON WHEN CONVECTIVE TEMPS ARE FINALLY REACHED. AN
ISOLATED SEVERE TSTM IS NOT OUT OF THE QUESTION FOR THIS EVENING.
GFS SOLUTION DEPICTS A MCS DEVELOPING OVER THE TRANS PECOS REGION
THIS EVENING AND MOVING EASTWARD ACROSS SOUTH CENTRAL TEXAS
OVERNIGHT. AN UPPER LEVEL DISTURBANCE LOCATED SOUTHWEST OF ELP IS
MOVING EASTWARD AND GFS HAS A BETTER HANDLE ON THIS FEATURE THAN
THE NAM. THUS THE MCS FCST BY GFS LOOKS LIKE A FEASIBLE SOLUTION
AND WILL BE USED IN THIS FCST. IF MCS DEVELOPMENT COMES TO PASS
OVERNIGHT THE REGION WILL BE IN A POST MCS ENVIRONMENT ON THURSDAY
WHICH IS NOT CONDUCIVE TO CONVECTIVE DEVELOPMENT.

RAIN CHANCES WILL CONTINUE ACROSS THE REGION THURSDAY NIGHT THRU
SATURDAY NIGHT AS A WEAK FRONTAL BOUNDARY TRIES TO SAG SOUTHWARD
INTO THE REGION. THE FRONTAL BOUNDARY WILL SERVE AS A FOCUS FOR
CONVECTIVE DEVELOPMENT EACH AFTERNOON.

UPPER LEVEL RIDGING WITH BUILD OVER SOUTH TEXAS MONDAY THRU
WEDNESDAY WHICH WILL RESULT IN HOT AFTERNOON TEMPERATURES NEXT
WEEK. TEMPERATURES ALONG THE RIO GRANDE WILL BE AOA 100 DEGREES
FOR THE FIRST HALF OF NEXT WEEK.

EWX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11/03/JB
Hazardous weather outlook, May 3, 8:31 AM CST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
931 AM CDT WED MAY 3 2006

TXZ171>173-183>194-202>209-217>225-228-041445-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
931 AM CDT WED MAY 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
WITH A FEW STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREAT WILL
BE FROM HAIL AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS CHANCE FOR THUNDERSTORMS ACROSS THE HILL COUNTRY AND
SOUTH CENTRAL TEXAS ON FRIDAY AFTERNOON AND FRIDAY NIGHT. THERE
IS A SLIGHT RISK THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND
DAMAGING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND AGAIN FRIDAY OR
FRIDAY EVENING.

The radar

The Laughlin AFB radar (KDFX), 63 km away, was scanning. The volume nearest the first event began at 03:23 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Val Verde

When
May 3, 9:24 PM CST to 9:29 PM CST
Where
Val Verde County, Del Rio Intl Arpt
Measured
58 kt (67 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
29.367, -100.917

Hail, Val Verde

When
May 3, 10:05 PM CST to 10:15 PM CST
Where
Val Verde County, Del Rio
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
29.367, -100.900

Flash Flood, Val Verde

When
May 3, 10:30 PM CST to May 4, 12:00 AM CST
Where
Val Verde County, Del Rio
Reported by
LAW ENFORCEMENT
Coordinates
29.893, -101.152 (the zone’s center; the record gives no point)

Streets in Del Rio were flooded and barricaded as thunderstorms produced general 1 inch rainfall with some parts of the city reporting up to 4 inches of rain.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507223, 5507224, 5507225.